Alert archive / Maine / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2004, 3:45 PM EDT for Somerset County, Maine. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2004, 3:45 PM EDT (19:45 UTC)
- Expired
- Aug 3, 2004, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Somerset County, ME
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:51 AM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 3, 9:51 AM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 951 AM EDT TUE AUG 3 2004 .UPDATED SHORT TERM (TODAY AND TONIGHT)... MORNING FOG HAS NOW BURNED OFF AND SKIES ARE SUNNY ACROSS ALL BUT THE NORTHERN MTN ZONES WHERE THERE HAVE BEEN SOME CLOUDS AND A FEW POSSIBLE SPRINKLES. CLUSTER OF SHOWERS AND THUNDERSTORM OVER NORTHERN NEW YORK CONTINUES TO MAKE STEADY PROGRESS EASTWARD AND IF IT HOLDS TOGETHER WILL REACH VT/NH SHORTLY AFTER NOON. CURRENT FCST HAS GOOD HANDLE ON THIS SITUATION...HOWEVER...ON THEIR PRESENT TRACK...THESE SHOWERS AND THUNDERSTORMS COULD BRUSH NORTHERN CARROL, NORTHERN GRAFTON, AND OXFORD COUNTIES EARLY THIS AFTERNOON. PLAN TO ISSUE UPDATE TO BRING SCATTERED SHOWERS INTO THESE AREAS A BIT EARLIER THAN CURRENT FCST. OTHERWISE FCST SEEMS TO BE ON TRACK. NO SIGNIFICANT CHANGES TO MARINE FCST. && .PREVIOUS SHORT TERM (TODAY THROUGH TONIGHT)... COLD FRONT MOVES SOUTHEAST FROM CANADA TODAY. GOOD HEATING AHEAD OF THE FRONT WILL SET THE STAGE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. THE CONVECTION WILL SPILL INTO THIS EVENING BUT WILL RAPIDLY DISSIPATE AS THE FRONT MOVES OFFSHORE AND WITH COOLING EARLY TONIGHT. SOME CLEARING ALONG WITH PATCHY FOG LATER TONIGHT. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... SURFACE FRONT MOVES OFFSHORE ON WEDNESDAY AND DEWPOINTS DROP BACK TO THE LOWER 50S. SHOULD BE A NICE DAY PERHAPS WITH SOME LEFTOVER MORNING FOG. NEXT SYSTEM MOVES OUT OF THE MIDWEST... ACROSS NEW YORK STATE ON THU AND INTO THE AREA THURSDAY NIGHT/FRIDAY. BOTH ETA/GFS BRING AN INCH OR BETTER QPF SO WILL GO AHEAD AND UP POPS TO LIKELY LATER THU AND THU NIGHT. THIS SYSTEM ASSOCIATED WITH UNSEASONABLE DIGGING UPPER TROUGH THAT CLOSES OFF TO OUR WEST. THE COLD CORE OF THE UPPER LOW DOES STAY TO OUR WEST INTO THE WEEKEND SO BEST CHANCE FOR SHOWER ACTIVITY MOST PROBABLY WILL REMAIN TO OUR WEST OVER THE WEEKEND. && .AVIATION...VISUAL FLIGHT RULES TODAY EXCEPT INSTRUMENT FLIGHT RULES IN ISOLATED GROUND FOG EARLY AND IN HEAVIER THUNDERSTORMS LATER TODAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && JENSENIUS
Hazardous weather outlook, Aug 3, 2:41 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 241 AM EDT TUE AUG 3 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-040640- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL WALDO ME-COASTAL YORK ME-INTERIOR CUMBERLAND ME- INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-INTERIOR YORK ME- KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-NORTHERN CARROLL NH- NORTHERN COOS NH-NORTHERN FRANKLIN ME-NORTHERN GRAFTON NH- NORTHERN OXFORD ME-SAGADAHOC ME-SOUTHERN CARROLL NH-SOUTHERN COOS NH- SOUTHERN FRANKLIN ME-SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME- SOUTHERN SOMERSET ME-STRAFFORD NH-SULLIVAN NH- 241 AM EDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 3, 12:43 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1243 PM EDT TUE AUG 3 2004 NHZ001>003-005-031843- NORTHERN COOS NH-NORTHERN GRAFTON NH-SOUTHERN COOS NH- SOUTHERN GRAFTON NH- 1243 PM EDT TUE AUG 3 2004 ...SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND WESTERN NEW HAMPSHIRE EARLY THIS AFTERNOON... LOOK FOR AN AREA OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT NORTHERN AND WESTERN NEW HAMPSHIRE BETWEEN 100 PM AND 245 PM. THE STRONGEST STORMS WILL LITTLETON...DALTON...LANCASTER AND JEFFERSON BETWEEN 145 PM AND 215 PM WITH WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO AN INCH OF RAIN MAY FALL IN LESS THAN 30 MINUTES. THIS COULD RESULT IN LOCALIZED FLOODING. OTHER SHOWERS AND THUNDERSTORMS IN NORTHERN AND CENTRAL NEW HAMPSHIRE WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN. IF YOU PLAN TO BE OUTSIDE EARLY THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER AND BE PREPARED TO SEEK SHELTER AS THUNDERSTORMS APPROACH. HAYES
Special weather statement, Aug 3, 1:51 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 151 PM EDT TUE AUG 3 2004 MEZ007>009-031950- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME- 151 PM EDT TUE AUG 3 2004 ...STRONG THUNDERSTORMS WILL AFFECT THE MOUNTAINS OF WESTERN MAINE THROUGH 345 PM... LOOK FOR AN AREA OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT THE MOUNTAINS OF WESTERN MAINE THROUGH 345 PM. EXPECT THE STRONGEST THUNDERSTORMS TO AFFECT WILSONS MILLS...DAVIS...RANGELEY AND EUSTIS THROUGH 245 PM WITH WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT LIGHTNING. IN ADDITION...UP TO 2 INCHES OF RAIN MAY FALL IN LESS THAN AN HOUR WITH THE STRONGER STORMS. THIS COULD RESULT IN LOCALIZED FLOODING AS WELL AS SHARP RISES ON SMALL STREAMS AND CREEKS. IF YOU PLAN TO BE OUTSIDE IN THE MOUNTAINS OF WESTERN MAINE THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER AND BE PREPARED TO SEEK SHELTER AS THUNDERSTORMS APPROACH. HAYES
Local storm report, Aug 3, 3:03 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
303 PM EDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 3 SW COLEBROOK 44.86N 71.54W
08/03/2004 COOS NH LAW ENFORCEMENT
TREES DOWN ON A HOUSE IN COLUMBIA
&&Special weather statement, Aug 3, 3:20 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 320 PM EDT TUE AUG 3 2004 MEZ008-009-013-014-031950- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME- SOUTHERN SOMERSET ME- 320 PM EDT TUE AUG 3 2004 A LINE OF THUNDERSTORMS IN THE WESTERN MAINE MOUNTAINS WILL BE MOVING THROUGH MOSCOW...SOLON...MADISON AND FARMINGTON BY 400 PM. THESE STORMS ARE PRODUCING HEAVY DOWNPOURS AND MAY HAVE STRONG GUSTY WINDS AND HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Aug 3, 3:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG ANDOVER 44.64N 70.75W
08/03/2004 OXFORD ME CO-OP OBSERVER
BRANCHES DOWN AND PEA SIZE HAIL.
&&The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:38 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 52 min |
| Aug 3, 5:12 PM EDT | Special Marine Warning | GYX | 63 min | |
| Aug 3, 2:42 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 63 min |
| Aug 3, 5:20 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 25 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.